MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H965750141
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device from the reported event has been returned to angiodynamics, however the evaluation of the sample has not yet been completed.Following the conclusion of the investigation, a supplemental medwatch will be submitted.(b)(4).
 
Event or Problem Description
As reported by nurse pro plus, an iv services company, picc placed at (b)(6) medical center developed a "pin hole in the extension (tubing) causing leakage." the line was removed and replaced.The patient condition was reported as "unaffected" and the device has been returned to angiodynamics for evaluation.
 
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and picc assembly component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The january 2017 angiodynamics complaint report was reviewed for the bioflo picc product family and the failure mode, "oversleeve - extension tubing/hole fracture." no adverse trend was identified.Visual inspection of the returned catheter confirmed that there was a hole/slice in the extension tubing {blue clamp side}.No manufacturing non-conformances or out of specification conditions were observed during the sample evaluation.Measurements were taken using pin gauges and calipers of the extension tubing id and od.Both were found to meet specification.While a definitive root cause for the damage to the device could not be determined, the slice in the extension tubing was potentially caused by a scalpel or scissors, and occurred during use of the device.Angiodynamics' process controls for the bioflo picc include 100% visual inspection for damaged tubing, 100% guidewire insertion testing to verify lumen patency, followed by 100% leak testing.The directions for use supplied with the reported picc contains the cautions, " do not use sharp instruments near the extension tubes or catheter shaft," and "do not use scissors to remove the dressing, as this may possibly cut or damage the catheter." ((b)(4)).

Brand Name
ANGIODYNAMICS / BIOFLO
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key6349707
Report Number1317056-2017-00017
Device Sequence Number474889
Product Code LJS
UDI-Device IdentifierH965750141
UDI-PublicH965750141
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K131038
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2018
Device Catalogue NumberH965750141
Device Lot Number5116405
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/25/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/22/2017
Supplement Report FDA Received Date03/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1